First off you need to find the underlying cause of your low Testosterone production. The proper medical specialist to deal with these issues is an endocrinologist. You need to see an endocrinologist that focuses on hormone replacement and reproductive endocrinology and not just diabetes. There are more GP’s that are training on this area of men’s health, so dont over look a good family pracitioner.
I will let you know this upfront, many doctors are ignorant on how to treat your condition. It has a name, and it is called hypogonadism. Hypogonadism has a variety of causes ranging from severe head trauma to pituitary tumors. Also certain psychotropic medications are known to raise the prolactin levels in the brain and blood stream and thus create “hypogonadism” by shutting down the Hypothalamus-Pituitary-Testicle Axis.
Also if you use marijuana, you are going to have to quit. Frequent and long term use of marijuana is famous for increasing a mans estrogen which has the same effect of decreasing a mans testosterone. Other illicit drugs can cause problems in this area as wel—not that I think you are a person who uses drugs, but it is key information.
As it sounds like you have had low testosterone for several years-if not more, you need to be checked out for the development of osteoperosis. This is a key concern for men who have experienced low testosterone production for a period of years.
Your initial lab work should include the following tests: Total T, Free T, LH, FSH, Prolactin, Estradiol (sensitive test) and a complete thyroid work up as well. If your doctor does not monitor your Estrogen levels especially estridiol, I would not work with that doctor because he or she is ignorant of the key balance between testosterone and estrogen in the male body and how this balance dramatically affects sex drive and ED.
Also, until you get your hormone levels back in range for what works for you–not according to what some doctor says is “in range” you may find that drugs like cialis, tadalafil best price, sildenafil, and levitra do little to help your problem. Assuming that testosterone replacement is right for you, you will end up taking some form of exogenous testosterone in the form of creams, gels, pellets, or shots. Your doctor should also consider using an aromitase inhibitor such as arimidex, letrazole, or aromisin to keep your estrogen levels in check. I can not emphasise how important keeping track of your estrogen levels plays in working with ED that is caused by low testosterone. If your doctor will not measure your estrogen levels and monitor them regularly and commit to using an aromitase inhibitor, you will save yourself a great deal of time, money, headaches, and mist opportunites for sex by getting a new doctor.